I have been on Gleevec 300mg. for over 6 years. I experienced itching the first few months
and my dose was reduced. I have done well on that dose and have had rashes throughout
this time. However, in May I had a bad bout of hives (Urticaria) dx by my dermatologist.
She told me it a medicinal rash brought on by the Gleevec. Advised me to consult onc. which
I did and I took a Glevec vacation for a week. After a day or two the rash went away and
I did not itch at all. When I went back on G. 200mg. for three days and then back to the
full dosage, the hives returned but not as bad. June and July have been absolute hell.
I went to minor emergency and the dr. suggested Zantac (H2 receptor) and Benydril
twice daily as well as my Zyrtec which I take daily. It worked for a while and then
this week-end boom the hives are back. I scratch all night and most of the day.
I did not take G. last night and I am better today. I do not know what to do. I will not
live like this. Changing drugs is not an option. Please any suggestions?
Thanks in advance.